Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 370, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2024, 6:26 PM CDT for Mayes County, Rogers County, Wagoner County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2024, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 15, 2024, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Mayes County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:10 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 15, 2:10 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
210 PM CDT Thu Aug 15 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight)
Issued at 210 PM CDT Thu Aug 15 2024
Weak front currently extends from south central KS into SW OK
with a plume of elevated moisture and isolated convection
remaining draped across across NE OK. Guidance remains in good
agreement in scattered storms developing along the frontal
boundary and also expanding within the mid level moist axis as the
approaching mid level passes the region through the evening.
Effective shear values support some stronger multicell to brief
supercell structure and the strongest storms will be capable of
both hail and locally damaging downburst winds. Storm coverage is
likely to peak by mid evening with a gradual decrease while
focusing more eastward within the strengthening overnight low
level jet.
&&
.LONG TERM...
(Friday through Thursday)
Issued at 211 PM CDT Thu Aug 15 2024
Dangerous heat index / wet bulb globe temps are likely to continue
tomorrow. Uncertainties are somewhat higher tomorrow regarding
temp and dewpoint trends pending the coverage and duration of
tonights convection. A weak sfc boundary is likely to align across
SE OK by mid afternoon and isolated storms are possible in
vicinity of this boundary. Additional storms are expected to
develop across KS and spread southeastward into NE OK by late
afternoon or early evening. This storms will be accompanied by a
stronger corridor of winds aloft and are likely to maintain a risk
of severe weather as they spread southeastward into E OK / NW AR.
As the severe risk wanes by late evening, the developing low
level jet will be orthogonal to the remnant cold pool and there
is potential for a localized area of heavier rainfall totals to
develop through Saturday morning.
Hot and humid conditions will continue into the weekend and
additional heat advisories and/or warnings may be needed.
However, the general trend should be for high temps to cool
slightly as the upper ridge axis shifts more westward. This may
also allow slightly drier air to spread into parts of the region
while also maintaining low chances for daily showers and storms.
&&
.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Thu Aug 15 2024
VFR conditions will prevail through the forecast period. By late
this afternoon isolated to scattered thunderstorms are expected to
develop along an outflow boundary across northeast OK. AS such the
NE OK sites will include VCTS from about 00-05z this evening.
Very low probability of direct flight impacts at any one site.
SLim chance of some storms holding together into NW AR, but have
not included at this time due to low confidence.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 99 75 99 / 40 20 30 10
FSM 79 100 78 99 / 10 20 20 20
MLC 77 99 76 99 / 10 20 10 10
BVO 71 98 70 98 / 40 20 50 10
FYV 74 98 72 96 / 20 20 40 30
BYV 73 98 70 94 / 20 20 50 30
MKO 76 98 75 97 / 20 20 30 20
MIO 72 97 70 94 / 50 20 60 20
F10 74 99 75 99 / 20 10 20 10
HHW 78 100 76 102 / 0 20 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>059-062-
063-068-069-073-075.
Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>059-
062-063-068-069-073-075.
Excessive Heat Warning until 9 PM CDT this evening for OKZ060-
061-064>067-070>072-074-076.
Excessive Heat Warning from noon to 9 PM CDT Friday for OKZ060-
061-064>067-070>072-074-076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
Excessive Heat Warning from noon to 9 PM CDT Friday for ARZ019-
020-029.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...14Hazardous weather outlook, Aug 15, 4:44 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Thu Aug 15 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CDT Thu Aug 15 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 5 PM. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma and West-Central Arkansas. DISCUSSION... Dangerous heat is the main concern across eastern Oklahoma and western Arkansas this afternoon and into the early evening, with heat index values topping out in the 105 to 115 degree range. Conditions will improve after sunset this evening. Isolated to scattered thunderstorms are expected to develop ahead of a frontal boundary near the Kansas border later this afternoon through the evening across northeast Oklahoma. The environment is favorable for severe downburst winds from any sustained surface based storms that can get going. Later on this evening, more storms are expected to develop near the boundary across far northeast Oklahoma into northwest Arkansas. While having less of a severe threat, some tendency for the storms to train over the same areas suggests that locally heavy rainfall will be possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY thru SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... A secondary uptick in storm coverage and severe potential will be Friday afternoon and evening as storms move into the region from Kansas. Outside of any relief from rain/storms, dangerous heat will persist thru the weekend. Relatively cooler temps are expected next week as the upper ridge shifts west away from the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 15, 6:07 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
607 PM CDT Thu Aug 15 2024
OKZ061-067-152330-
Rogers OK-Wagoner OK-
607 PM CDT Thu Aug 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ROGERS AND NORTH
CENTRAL WAGONER COUNTIES THROUGH 630 PM CDT...
At 606 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Verdigris, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Claremore... Catoosa...
Verdigris... Inola...
Taiwah... Tiawah...
This includes Interstate 44 between mile markers 235 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3635 9543 3629 9543 3610 9557 3615 9576
3616 9576 3617 9581 3621 9582 3638 9575
TIME...MOT...LOC 2306Z 283DEG 22KT 3628 9567
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:50 PM CDT | Excessive Heat Warning | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 11 more | 31 hr |
| Aug 15, 1:50 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Latimer and 7 more | 31 hr |
| Aug 15, 6:07 PM CDT | Special Weather Statement | TSA | Rogers | 23 min |
| Aug 15, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.